Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 595, NWS Atlanta, GA

September 12, 20234 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 12, 2023, 4:54 PM EDT for 4 counties in Georgia. It was in force for 51 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2023, 4:54 PM EDT (20:54 UTC)
Expired
Sep 12, 2023, 5:45 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 4:55 PM EDTTSTM WND DMG2 Nnw Burnt Hickory Rid, GATree down at Narroway Church Cir and Abigail Way.
Sep 12, 5:00 PM EDTTSTM WND DMG2 Sse Cross Roads, GATrees and power lines down in intersection of Due West Rd and Hwy 92.
Sep 12, 5:10 PM EDTHAIL 1Cross Roads, GAQuarter-size hail reported at intersection of Cedarcrest Rd and Dallas Acworth Hwy.
Sep 12, 5:15 PM EDTHAIL 12 Se Cross Roads, GA1 inch hail at the intersection of Fairwood Dr and Fairwood Ct.
Sep 12, 5:16 PM EDTHAIL 11 Ne Cross Roads, GAReport of quarter inch hail off of Mary Wallace Way and Royal Sunset Dr.
Sep 12, 5:17 PM EDTHAIL 13 Ene Cross Roads, GAReport of Quarter sized hail near Mars Hill Rd and Old Stilesboro Rd NW.
Sep 12, 5:17 PM EDTHAIL 1.52 Ese Cross Roads, GAGolf ball sized hail reported at Brookestone Country Club near Brookstone Dr NW and Burnt Hickory Rd NW.
Sep 12, 5:20 PM EDTHAIL 1.252 Ese Cross Roads, GAHalf dollar-size hail reported at intersection of Brookstone Dr NW and McLain Rd.
Sep 12, 5:25 PM EDTHAIL 1.753 Nnw Lost Mountain Par, GAGolf ball-size hail reported at intersection of Mars Hill Rd and Hadaway Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WUUS52 KFFC 122054
SVRFFC
GAC015-057-067-223-122145-
/O.NEW.KFFC.SV.W.0595.230912T2054Z-230912T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
454 PM EDT Tue Sep 12 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Paulding County in northwestern Georgia...
  Southwestern Cherokee County in north central Georgia...
  Northwestern Cobb County in north central Georgia...
  Southeastern Bartow County in northwestern Georgia...

* Until 545 PM EDT.

* At 453 PM EDT, a severe thunderstorm was located over Burnt Hickory
  Ridge, or 8 miles north of Dallas, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Marietta, Cartersville, Kennesaw, Acworth, Emerson, Burnt Hickory
  Ridge, Kellogg Creek, Oak Grove, Kennesaw State University, Little
  River Landing, George Washington Carver St Pk, Cross Roads, Due
  West, and Hobgood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3397 8490 3411 8490 3417 8458 3404 8453
      3395 8459
TIME...MOT...LOC 2053Z 268DEG 11KT 3404 8483 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
755 
WWUS52 KFFC 122127
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Tue Sep 12 2023

GAC015-057-122136-
/O.CAN.KFFC.SV.W.0595.000000T0000Z-230912T2145Z/
Cherokee GA-Bartow GA-
527 PM EDT Tue Sep 12 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEROKEE AND
SOUTHEASTERN BARTOW COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3408 8476 3408 8461 3404 8453 3395 8459
      3396 8479
TIME...MOT...LOC 2126Z 268DEG 11KT 3404 8471 

$$

GAC067-223-122145-
/O.CON.KFFC.SV.W.0595.000000T0000Z-230912T2145Z/
Paulding GA-Cobb GA-
527 PM EDT Tue Sep 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN PAULDING AND NORTHWESTERN COBB COUNTIES...

At 526 PM EDT, a severe thunderstorm was located over Acworth, or 10
miles southeast of Cartersville, moving east at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Marietta, Kennesaw, Acworth, Kennesaw State University, Cross Roads,
and Due West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3408 8476 3408 8461 3404 8453 3395 8459
      3396 8479
TIME...MOT...LOC 2126Z 268DEG 11KT 3404 8471 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:31 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 12, 3:31 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
331 PM EDT Tue Sep 12 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Wednesday)
Issued at 302 PM EDT Tue Sep 12 2023

Scattered showers and thunderstorms have developed this afternoon in
the presence of analyzed 2000-3000 J/kg SBCAPE ahead of an incoming
cold front. This front is getting a forward push courtesy of a
shortwave pushing through the Tennessee Valley. A couple of
strong storms, or even an isolated severe storm, will be possible
mainly in north Georgia given the aforementioned instability and
20-30 kt of bulk shear. The primary hazard will be gusty winds.

The front will settle southeastward into tonight. Some degree of
ongoing showers and thunderstorms will accompany the front into the
late evening and portions of the overnight. While coverage is
expected to gradually diminish to some degree during the overnight
period, at least isolated showers will remain possible into
Wednesday morning. Otherwise, areas of low clouds and/or fog will
become more likely by Wednesday morning.

Through the day Wednesday, the front will roughly bisect the area,
providing the impetus for additional diurnally enhanced shower and
thunderstorm development, particularly ahead of the front in Middle
Georgia. The front will get a more substantial push southeastward by
late in the day Wednesday as the larger trough swings across the
Great Lakes and Ohio Valley. Thus, the drier post-frontal airmass
will make more headway through north Georgia by Wednesday night.
RW

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 302 PM EDT Tue Sep 12 2023

No major changes needed to the ongoing extended portion of the
forecast. Most of the period should be dry, but scattered showers
and thunderstorms should return by the late weekend as a weak front
begins to move through the area. Seasonal temps anticipated through
the period.

Zonal flow in place at 500mb by early Thursday. The fast flow aloft
will remain in place until late Saturday/early Sunday. A longwave
trough is expected to move through on Sunday. Zonal flow will return
for the early part of the week.

At the surface, high pressure will build in from the north on
Thursday. The high center will begin to shift offshore by Saturday,
allowing for some moisture return on the western periphery of the
high for the remainder of the weekend. A cold front will likely
impact the CWA later on Sunday into Monday with high pressure
building for the middle part of next week.

Will have to watch for strong storms along the front later Sunday
into early Monday. Plenty of instability will be available and some
good mid level forcing will be present.
NListemaa

&&

.AVIATION...
(18Z TAFS)
Issued at 123 PM EDT Tue Sep 12 2023

Sct shra/tsra will increase through the afternoon with potential
highest through around 00Z. Iso shra could linger into the
overnight, particularly near ATL sites. Outside of shra/tsra, VFR
conditions are expected through the evening. Some potential exists
for areas of low cigs/reduced vsbys after 09-10Z. Winds will
remain W/SW through the day at 5-10 kts become light and vrb
overnight at less than 5 kts.

//ATL Confidence...18Z Update...
Medium confidence cigs/vsbys/shra coverage overnight into Weds
AM.
High confidence on afternoon elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  84  64  80 /  40  30  20  10
Atlanta         69  86  67  82 /  40  20  10  10
Blairsville     60  79  56  76 /  40  10  10  10
Cartersville    66  84  62  82 /  40  20   0  10
Columbus        69  90  68  87 /  20  50  30  30
Gainesville     67  84  65  80 /  40  20  10  10
Macon           69  88  68  83 /  30  40  30  30
Rome            66  86  61  82 /  40  10   0  10
Peachtree City  66  86  64  83 /  30  20  20  10
Vidalia         70  89  70  85 /  40  50  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Sep 12, 4:38 AM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
438 AM EDT Tue Sep 12 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
438 AM EDT Tue Sep 12 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

The probability of widespread hazardous weather is low.

An isolated thunderstorms are expected between 2 PM and 2 AM, with
the greatest coverage occurring between 4 PM and 8 PM. Any storms
will be capable of frequent lightning and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered thunderstorms are expected each day through
Monday. Expect the greatest storm coverage to occur Wednesday,
then again Sunday afternoon through Monday. At this time the risk
for severe weather during any time period remain minimal.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Sep 12, 2:48 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Tue Sep 12 2023

GAZ005-007-012-013-020-121915-
Gilmer GA-Gordon GA-Bartow GA-Pickens GA-Murray GA-
248 PM EDT Tue Sep 12 2023

...Strong thunderstorms will impact portions of western Gilmer,
southeastern Murray, eastern Gordon, northwestern Pickens and
northeastern Bartow Counties through 315 PM EDT...

At 248 PM EDT, a line of strong thunderstorms was along a line
extending from near Fort Mountain State Park to near Calhoun, and
moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Calhoun, Ellijay, East Ellijay, Fairmount, Ranger, Carters,
Sonoraville, Tails Creek, Ramhurst, Redbud, Audubon, Conasauga Lake,
Cherry Log, Mountaintown, Oakman, Fort Mountain State Park,
Funkhouser, Nickelsville, and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3487 8462 3485 8462 3485 8458 3479 8438
      3435 8472 3450 8496 3488 8466
TIME...MOT...LOC 1848Z 292DEG 16KT 3478 8467 3451 8489

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 12, 3:41 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Tue Sep 12 2023

GAZ032-033-122015-
North Fulton GA-Cobb GA-
341 PM EDT Tue Sep 12 2023

...A strong thunderstorm will impact portions of Cobb and central
Fulton Counties through 415 PM EDT...

At 341 PM EDT, a strong thunderstorm was near Jim R Miller Park, or
near Marietta, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Mountain Park, Sandy Springs, Roswell, Smyrna,
Kennesaw, Powder Springs, Austell, Fair Oaks, Mount Bethel, White
Water Park, Sweat Mountain, Lost Mountain Park, Vinings, Jim R Miller
Park, Due West, Sandy Plains, Bolton, and Dobbins Air Reserve Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3408 8444 3407 8442 3408 8442 3409 8440
      3396 8435 3381 8437 3382 8470 3395 8472
      3396 8473
TIME...MOT...LOC 1941Z 259DEG 12KT 3390 8464

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 12, 3:48 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT Tue Sep 12 2023

GAZ034-045>048-122015-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-
348 PM EDT Tue Sep 12 2023

...A strong thunderstorm will impact portions of Rockdale,
southeastern DeKalb, south central Gwinnett, west central Walton and
north central Newton Counties through 415 PM EDT...

At 348 PM EDT, a strong thunderstorm was over Arabia Mountain, or
near Conyers, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Conyers, Covington, Loganville, Oxford, Lithonia, Walnut Grove,
Lakeview Estates, Georgia International Horse Park, Almon, Milstead,
Belmont, Arabia Mountain, Big Haynes Creek Park, Redan, Rosebud, Gum
Creek, and Panola Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3363 8417 3376 8420 3383 8391 3372 8384
      3361 8387
TIME...MOT...LOC 1948Z 258DEG 14KT 3368 8411

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 12, 3:49 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Tue Sep 12 2023

GAZ059-060-122015-
Putnam GA-Jasper GA-
349 PM EDT Tue Sep 12 2023

...A strong thunderstorm will impact portions of southwestern Putnam
and southeastern Jasper Counties through 415 PM EDT...

At 349 PM EDT, a strong thunderstorm was near Stanfordville, or 7
miles southeast of Monticello, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Eatonton, Resseaus Crossroads, Stanfordville, Warfield, and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3320 8364 3331 8365 3337 8338 3328 8332
      3319 8337
TIME...MOT...LOC 1949Z 259DEG 13KT 3326 8357

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 12, 4:10 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Tue Sep 12 2023

GAZ008-009-016-122045-
Union GA-Towns GA-White GA-
410 PM EDT Tue Sep 12 2023

...A strong thunderstorm will impact portions of southwestern Towns,
northwestern White and central Union Counties through 445 PM EDT...

At 410 PM EDT, a strong thunderstorm was near Jones Creek, or near
Blairsville, moving east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Hiawassee, Blairsville, Owltown, Blue Mountain Shelter, Vogel State
Park, Brasstown Bald, Track Rock, Jones Creek, Mountain Scene, Low
Gap Shelter, and Blood Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3484 8369 3473 8373 3474 8393 3474 8409
      3480 8409 3480 8411 3487 8412 3488 8411
      3494 8375
TIME...MOT...LOC 2010Z 265DEG 28KT 3482 8403

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 12, 4:16 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Tue Sep 12 2023

GAZ046>048-122045-
Walton GA-Rockdale GA-Newton GA-
416 PM EDT Tue Sep 12 2023

...A strong thunderstorm will impact portions of northeastern
Rockdale, central Walton and northeastern Newton Counties through 445
PM EDT...

At 416 PM EDT, a strong thunderstorm was over Gum Creek, or near
Conyers, moving east at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Conyers, Monroe, Covington, Social Circle, Oxford, Walnut Grove,
Between, Jersey, Georgia International Horse Park, Milstead, Youth,
Big Haynes Creek Park, Pannell, Herndonville, and Gum Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3373 8365 3363 8367 3365 8399 3377 8401
      3378 8399 3384 8371
TIME...MOT...LOC 2016Z 265DEG 21KT 3371 8394

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 12:47 PM EDTSpecial Weather StatementFFCBanks, Hall28 min
Sep 12, 1:25 PM EDTSpecial Weather StatementFFCBanks, Jackson35 min
Sep 12, 1:31 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield29 min
Sep 12, 2:17 PM EDTSpecial Weather StatementFFCCobb28 min
Sep 12, 2:19 PM EDTSpecial Weather StatementFFCGordon, Murray26 min
Sep 12, 2:48 PM EDTSpecial Weather StatementFFCGordon27 min
Sep 12, 3:41 PM EDTSpecial Weather StatementFFCCobb34 min
Sep 12, 3:48 PM EDTSpecial Weather StatementFFCRockdale27 min
Sep 12, 3:49 PM EDTSpecial Weather StatementFFCPutnam26 min
Sep 12, 4:10 PM EDTSpecial Weather StatementFFCTowns, Union35 min
Sep 12, 4:16 PM EDTSpecial Weather StatementFFCWalton29 min
Sep 12, 4:56 PM EDTSpecial Weather StatementFFCWalton34 min
Sep 12, 5:17 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding28 min
Sep 12, 5:22 PM EDTSpecial Weather StatementFFCHancock23 min
Sep 12, 5:44 PM EDTSpecial Weather StatementFFCCobb31 min
Sep 12, 5:48 PM EDTSpecial Weather StatementFFCTaliaferro, Warren27 min
Sep 12, 6:15 PM EDTSevere Thunderstorm WarningFFCFannin, Murray30 min
Sep 12, 6:18 PM EDTSpecial Weather StatementFFCWarren27 min
Sep 12, 6:40 PM EDTSpecial Weather StatementFFCButts35 min
Sep 12, 6:43 PM EDTSpecial Weather StatementFFCChattooga32 min
Sep 12, 6:44 PM EDTSpecial Weather StatementFFCFannin31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.